MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lab manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure of the superficial femoral artery, via common femoral access, a flexor high-flex ansel guiding sheath unraveled and separated.The sheath and dilator were inserted over a cook amplatz wire guide.Resistance was encountered, and the device stopped advancing at approximately four centimeters into the body.The user decided to pull the sheath out, with the dilator in place.Resistance was encountered upon removal, and the sheath subsequently uncoiled and the tip separated.The tip was inside the body; however, the rest of the separated portion was sticking out of the skin.Hemostats were used to pull the separated portion from the patient.Nothing remained in the body, and another manufacturer¿s sheath was used to complete the procedure.The anatomy was not calcified, tortuous, or scarred.The sheath was in place for one to two minutes.No portion of the device was left inside the patient.This did not result in the need for additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unspecified procedure of the superficial femoral artery, via common femoral access, a flexor high-flex ansel guiding sheath unraveled and separated.The sheath and dilator were inserted over a cook amplatz wire guide.Resistance was encountered, and the device stopped advancing at approximately four centimeters into the body.The user decided to pull the sheath out, with the dilator in place.Resistance was encountered upon removal, and the sheath subsequently uncoiled and the tip separated.The tip was inside the body; however, the rest of the separated portion was sticking out of the skin.Hemostats were used to pull the separated portion from the patient.Nothing remained in the body, and another manufacturer¿s sheath was used to complete the procedure.The anatomy was not calcified, tortuous, or scarred.The sheath was in place for one to two minutes.Investigation ¿ evaluation a visual inspection, dimensional verification, and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, interview of personnel, manufacturing instructions, quality control data, and specifications.The complainant returned one kcfw-6.0-35-55-rb-hfanl0-hc used to cook for investigation.Physical examination of the returned device showed: one used 6fr sheath received with the dilator inserted.There was one section of total sheath separation measured 6.5cm.Another section of material separation measured 3cm.Coil elongation is present.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Instructions for use sheath introduction 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.How supplied upon removal from package, inspect the product to ensure no damage has occurred.A capa was opened and is actually ongoing for this issue.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded bond separation contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10804620
Report Number1820334-2020-02035
Device Sequence Number1138481
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)230805(10)13349035
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number13349035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1